Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2007, 2:41 AM CDT for 5 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 2:41 AM CDT (07:41 UTC)
- Expired
- May 5, 2007, 3:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 133 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 2:49 AM CDT | TSTM WND GST 60 | 5 Ese Ellsworth, KS | |
| May 5, 2:55 AM CDT | TSTM WND GST 60 | 4 S Geneseo, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2984 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 050741 SVRICT KSC053-105-113-159-169-050845- /O.NEW.KICT.SV.W.0027.070505T0741Z-070505T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 241 AM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RICE COUNTY IN CENTRAL KANSAS. NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS. ELLSWORTH COUNTY IN CENTRAL KANSAS. WESTERN SALINE COUNTY IN CENTRAL KANSAS. SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS. * UNTIL 345 AM CDT. * AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ELLSWORTH TO GENESEO TO 6 MILES SOUTH OF FREDERICK...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BROOKVILLE...BUSHTON...ELLSWORTH...FREDERICK...GENESEO... GLENDALE...KANOPOLIS...LORRAINE...MARQUETTE...WESTFALL...KANOPOLIS STATE PARK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3895 9818 3843 9847 3845 9780 3896 9768 $$ KETCHAM
3 follow-up statements
000 WWUS53 KICT 050758 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 AM CDT SAT MAY 5 2007 KSC053-105-113-159-169-050845- /O.CON.KICT.SV.W.0027.000000T0000Z-070505T0845Z/ LINCOLN KS-SALINE KS-ELLSWORTH KS-MCPHERSON KS-RICE KS- 255 AM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN RICE...NORTHWESTERN MCPHERSON...ELLSWORTH...WESTERN SALINE AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 345 AM CDT... AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF WESTFALL...TO 6 MILES NORTH OF KANOPOLIS STATE PARK...TO GENESEO...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR WESTFALL BY 305 AM CDT. NEAR MARQUETTE BY 315 AM CDT. THE TOWN OF GLENDALE IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. 60 MPH WINDS WERE REPORTED AT 249 AM CDT ROUGHLY 5 MILES SOUTHEAST OF ELLSWORTH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3895 9818 3843 9847 3845 9780 3896 9768 $$ KLEINSASSER
000
WWUS53 KICT 050826
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT SAT MAY 5 2007
KSC113-159-050834-
/O.CAN.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
MCPHERSON KS-RICE KS-
324 AM CDT SAT MAY 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR RICE AND MCPHERSON COUNTIES
HAS BEEN CANCELLED...
AT 316 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL REMAIN NORTH OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
RICE AND MCPHERSON COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
3896 9768
$$
KSC053-105-169-050845-
/O.CON.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
324 AM CDT SAT MAY 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN SALINE AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 345 AM CDT...
AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GLENDALE TO BROOKVILLE TO 7
MILES SOUTHEAST OF KANOPOLIS STATE PARK...MOVING NORTHEAST AT 25
MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
ELLSWORTH...SOUTHEASTERN LINCOLN AND WESTERN SALINE COUNTIES...
INCLUDING THE TOWN OF GLENDALE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
3896 9768
$$
KLEINSASSER000
WWUS53 KICT 050841
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 AM CDT SAT MAY 5 2007
KSC053-105-169-050851-
/O.EXP.KICT.SV.W.0027.000000T0000Z-070505T0845Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
341 AM CDT SAT MAY 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH...WESTERN SALINE AND
SOUTHEASTERN LINCOLN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 337 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3895 9818 3859 9838 3860 9793 3860 9777
3896 9768
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:00 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 4, 9:00 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT FRI MAY 4 2007 .MESO UPDATE... SUPERCELLS (LEFT AND RIGHT MOVERS) CONTINUE TO MOVE/DEVELOP NORTHEAST...WEST AND NORTH OF THE FORECAST AREA. SUPERCELLS WEST OF THE FORECAST AREA SHOULD CONTINUE TO PROGRESS NORTHEAST AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. AMPLE LOW-LEVEL WIND SHEAR AND RELATIVELY WEAK CONVECTIVE INHIBITION SHOULD POSE A CONTINUED TORNADO THREAT THROUGH THE NEXT 2-3 HOURS...MAINLY WITH RIGHT-MOVING SUPERCELLS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 709 PM CDT FRI MAY 4 2007/ MESO UPDATE... TORNADO WATCH ISSUED UNTIL 2 AM FOR COUNTIES WEST OF I-135...NOT INCLUDING WICHITA. CURRENTLY MONITORING TWO SUPERCELLS (RIGHT AND LEFT MOVERS) PROGRESSING NORTHEAST ACROSS NORTHWEST OKLAHOMA...THAT ARE NOW PROGRESSING WELL AWAY FROM THE DRYLINE. GIVEN WEAK CONVECTIVE INHIBITION AMONGST VERY UNSTABLE AIRMASS...DONT SEE ANY REASON FOR THESE CELLS TO NOT CONTINUE PROGRESSING NORTHEAST AS THEY ENCOUNTER RICHER LOW-LEVEL MOISTURE...AND MAYBE EVENTUALLY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA BY 9-10PM. ADDITIONALLY...MAY STILL SEE DEVELOPMENT THIS EVENING FROM ROUGHLY HILL CITY THROUGH HAYS/RUSSELL AND GREAT BEND. HOWEVER...THIS SCENARIO IS LOOKING A BIT LESS LIKELY AS REGIONAL RADAR MOSAIC INDICATES A RETREATING DRY LINE...BUT THEY ARENT OUT OF THE WOODS YET. REGARDLESS...INCREASING DEEP AND LOW-LEVEL SHEAR BETWEEN 7-10 PM DUE TO BACKING SURFACE FLOW AND INCREASING LOW-LEVEL JET SHOULD ENHANCE THE TORNADO THREAT THROUGH 10 PM WITH ANY STORMS ACROSS THE AREA. WILL CONTINUE TO MONITOR. KLEINSASSER AVIATION... THUNDERSTORMS MAY EVENTUALLY MOVE/DEVELOP NORTHEAST INTO PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS THIS EVENING. STILL TOO FAR AWAY TO REALLY TIME OUT EXACTLY...HENCE VCTS WORDING FOR NOW. OTHERWISE...ANTICIPATING IFR CEILINGS AND MVFR VISIBILITIES TO ONCE AGAIN EVENTUALLY DEVELOP AFTER 06Z...AS DIURNAL COOLING SETS IN. HOWEVER...WOULD BE SURPRISED TO SEE LIFR CONDITIONS...AS BOUNDARY LAYER MIXING IS MUCH STRONGER TONIGHT THAN LAST NIGHT. WILL MAKE TIMELY AMENDMENTS IF/WHEN NECESSARY. KLEINSASSER PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAY 4 2007/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHERE THE FOCUS OF CONVECTION WILL BE TONIGHT AND WHERE THE BEST CHANCES OF STORMS WILL BE DURING THE REMAINDER OF THE WEEK. TONIGHT: LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING SEVERAL FOCUS MECHANISMS THAT MAY PLAY A ROLE IN DEVELOPING CONVECTION LATE THIS AFTERNOON. THE FIRST ONE IS JUST NOW GOING THROUGH WICHITA WITH THE FLOW TURNING TO THE EAST ONCE THE BOUNDARY PASSES THROUGH. THIS BOUNDARY IS MOVING THROUGH A RIPE ENVIRONMENT WITH CAPE VALUES APPROACHING 3000J/KG. SHEAR PROFILES ARE ALSO VERY FAVORABLE FOR SUPERCELLS WITH TORNADOES...BUT WE STILL HAVE ABOUT 80-100J/KG OF CONVECTIVE INHIBITION. THE SECOND OBVIOUS FOCUS MECHANISM IS ACROSS NORTHWEST KANSAS WHERE THE SURFACE BOUNDARY/DIFFERENTIAL HEATING BOUNDARY CONTINUES TO LIFT NORTH. THIS AREA MAY END UP BEING THE MOST ORGANIZED TONIGHT. LATEST WATER VAPOR LOOP/PROFILER DATA IS ALSO SHOWING ABOUT 70-80KT JET STREAK MOVING THROUGH THE TEXAS PANHANDLE. LATEST SURFACE ANALYSIS IS ALSO SHOWING THE DRY LINE BECOMING VERY WELL DEFINED ACROSS SOUTHWEST KANSAS WITH MINIMAL CONVECTIVE INHIBITION. THIS AREA IS ALSO UNDER THE INFLUENCE OF GOOD DIFFLUENCE...WHICH COULD BE A FOCUS FOR SOME ISOLATED SUPERCELLS. WE WILL HAVE WATCH THIS AREA THIS EVENING...BECAUSE ANY RIGHT MOVERS WOULD AFFECT CENTRAL OR SOUTH CENTRAL KANSAS. WE HAVE LOWERED POPS TONIGHT SINCE THE MAIN FOCUS LOOKS TO BE IN NORTHWEST KANSAS TONIGHT. OTHERWISE...WE MAY SEE SOME MORE STRATOCUMULUS REDEVELOPING DUE TO A GOOD STRONG LOW LEVEL JET. SATURDAY-SATURDAY NIGHT: THERE MAY BE A FEW SHOWERS OR STORMS IN THE MORNING IN CENTRAL KANSAS DUE TO SOME MODEST MOISTURE TRANSPORT/ISENTROPIC LIFT...ESPECIALLY IF THERE IS ANY LINGERING BOUNDARIES. OTHERWISE...WE SHOULD SEE GOOD MIXING TAKE PLACE THROUGH THE DAY WITH MOMENTUM TRANSFER VALUES POSSIBLY EXCEEDING 30KTS WHICH WILL BE FAVORABLE FOR MOST OF US TO REACH WIND ADVISORY CRITERIA. WE ARE NOT TOO KEEN ON CONVECTION CHANCES OVER OUR AREA...ESPECIALLY SINCE THERE IS REALLY NO FOCUS MECHANISM TO KEY ON IN OUR FORECAST AREA. WE HAVE BACKED OFF ON POPS SLIGHTLY TO REFLECT THIS. HOWEVER...WE MAY HAVE TO WATCH WHEN THE CONVECTION FIRES ALONG THE DRY LINE. THE REMAINDER OF THE NIGHT...WE WILL HAVE TO SEE HOW THINGS EVOLVES. RIGHT NOW...WE BELIEVE THAT ANY OF THE SUPERCELL STORMS THAT GET GOING ALONG THE DRY LINE MAY EVOLVE INTO A CLUSTER AND MOVE THROUGH THE WESTERN SECTIONS OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT WITH THE POTENTIAL FOR LARGE HAIL AND HIGH WINDS. WE WILL HAVE A BETTER HANDLE ON THIS AS TIME GETS CLOSER. SUNDAY-MONDAY: THIS TIMEFRAME WILL BE HIGHLY DEPENDENT ON WHAT TAKES PLACE SATURDAY NIGHT WITH ANY LINGERING OUTFLOW BOUNDARIES. THE MODELS ARE GENERALLY IN AGREEMENT IN SHOWING THE SYNOPTIC BOUNDARY SETTING UP OVER CENTRAL KANSAS. THIS BOUNDARY COULD SERVE AS A FOCUS FOR MORE AREAS OF CONVECTION ON SUNDAY AND SUNDAY NIGHT. WE HAVE RAISED POPS DURING THIS TIMEFRAME TO REFLECT THIS POTENTIAL. ON MONDAY THE ECMWF/UKMET/GFS ARE ADVERTISING THE FRONTAL BOUNDARY SHIFTING THROUGH THE FORECAST AREA DURING THE DAY WHICH COULD LIMIT OUR CONVECTION CHANCES. WE HAVE KEPT OUR POPS ON THE CHANCE SIDE TO REFLECT THIS. TUESDAY-FRIDAY: THE UPPER LEVEL TROF WILL CONTINUE HANG OVER THE NORTHERN ROCKIES AT LEAST THROUGH WEDNESDAY. AS A RESULT...WE HAVE NOT MADE MANY CHANGES AND KEPT OUR CHANCES OF THUNDERSTORMS IN THE PICTURE. THE MODELS ARE SHOWING SOME UPPER LEVEL RIDGING TAKING PLACE LATE NEXT WEEK WHICH MAY GIVE US A BREAK FROM THE RAIN. AVIATION... MVFR CONDITIONS ARE EXPECTED THROUGH THE EVENING HOURS TONIGHT. THE BEST CHANCES FOR CONVECTION TO DEVELOP WILL BE ALONG AN AREA OF CONVERGENCE NEAR HAYS AND DODGE CITY...AND THESE STORMS WOULD PROPAGATE NORTHEASTWARD. THESE STORMS COULD AFFECT KRSL AND KGBD THIS EVENING...WHILE OTHER SITES REMAIN DRY. CEILINGS SHOULD LOWER TO IFR AND PERHAPS LIFR TONIGHT TOWARD MIDNIGHT. SURFACE WINDS WILL REMAIN GUSTY OVERNIGHT AND THROUGH THE DAY SATURDAY...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH A STRONG JET OVER THE FORECAST AREA. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 84 66 79 / 20 20 50 50 HUTCHINSON 67 84 65 77 / 30 20 60 50 NEWTON 67 84 66 79 / 20 10 50 50 ELDORADO 67 84 67 80 / 20 10 40 40 WINFIELD-KWLD 68 85 67 80 / 20 10 40 40 RUSSELL 67 84 65 76 / 40 40 70 60 GREAT BEND 67 84 65 77 / 40 30 70 60 SALINA 67 84 65 78 / 30 20 70 50 MCPHERSON 67 84 66 77 / 30 20 60 50 COFFEYVILLE 67 85 68 83 / 10 10 30 40 CHANUTE 67 84 68 82 / 10 10 30 40 IOLA 67 83 68 82 / 10 10 20 40 PARSONS-KPPF 67 85 68 83 / 10 10 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 4, 8:14 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT FRI MAY 4 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 814 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS MAY AFFECT LOCATIONS GENERALLY ALONG AND WEST OF A LINE EXTENDING HILLSBORO TO EL DORADO TO ARKANSAS CITY BEFORE MIDNIGHT. IF THESE STORMS DO MOVE INTO THE AREA THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. A FEW STRONG TO POSSIBLY SEVERE STORMS MAY CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND SUNDAY...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG AND WEST OF INTERSTATE 135. THE THREAT FOR STRONG STORMS WILL THEN CONTINUE MONDAY THROUGH WEDNESDAY ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT 2 AM...GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM HILLSBORO TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/MBS/REC/ADK
In the hours before
Local storm report, May 5, 2:08 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TORNADO 3 NE HOLYROOD 38.62N 98.37W
05/05/2007 ELLSWORTH KS LAW ENFORCEMENT
OBSERVER REPORTED LARGE TREES UP-ROOTED AND POWER POLE
BLOWN OVER.
&&
BRWLocal storm report, May 5, 2:09 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM DENSE FOG CLAFLIN 38.52N 98.54W
05/05/2007 BARTON KS BROADCAST MEDIA
KAKE NEWS REPORTED STRUCTURE DAMAGE AT K4 HWY AND MAIN.
K4 IS CLOSED AT THIS TIME.
&&
BRWLocal storm report, May 5, 2:09 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TORNADO CLAFLIN 38.52N 98.54W
05/05/2007 BARTON KS BROADCAST MEDIA
KAKE NEWS REPORTED STRUCTURE DAMAGE AT K4 HWY AND MAIN.
K4 IS CLOSED AT THIS TIME.
&&
BRWLocal storm report, May 5, 2:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
224 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TORNADO 5 NE GREAT BEND 38.41N 98.74W
05/05/2007 BARTON KS TRAINED SPOTTER
SPOTTER REPORTED HIS ROOF TAKEN OFF HIS HOME. LARGE TREES
AND POWER LINES DOWN.
&&
BRWLocal storm report, May 5, 2:28 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM FUNNEL CLOUD 4 N GENESEO 38.57N 98.15W
05/05/2007 ELLSWORTH KS TRAINED SPOTTER
OBSERVER REPORTING A POSSIBLE FUNNEL.
&&
BRWLocal storm report, May 5, 2:41 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TORNADO CLAFLIN 38.52N 98.54W
05/05/2007 BARTON KS TRAINED SPOTTER
TWO LARGE GRAIN ELEVATORS 40 FEET TALL BLOWN OVER AND
SMASHED AGINST FRONT OF BUILDING.
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 40 min |
| May 4, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 27 min |
| May 4, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 31 min |
| May 5, 12:20 AM CDT | Tornado Warning | ICT | Barton, Rice | 55 min |
| May 5, 12:38 AM CDT | Tornado Warning | ICT | Barton | 37 min |
| May 5, 1:07 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 53 min |
| May 5, 1:12 AM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| May 5, 1:49 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 56 min |
| May 5, 2:03 AM CDT | Tornado Warning | ICT | Ellsworth, Rice | 42 min |
| May 5, 3:20 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| May 5, 3:59 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 15 hr |
| May 5, 2:11 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 52 min |
| May 5, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 29 min |
| May 5, 6:01 PM CDT | Tornado Warning | ICT | Barton, Rice | 44 min |
| May 5, 6:33 PM CDT | Tornado Warning | ICT | Barton | 42 min |
| May 5, 6:54 PM CDT | Flash Flood Warning | ICT | Barton | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.